Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 20, 2012, 6:07 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Mar 20, 2012, 10:01 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
375 WHUS73 KAPX 202207 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 607 PM EDT TUE MAR 20 2012 LMZ345-346-210300- /O.NEW.KAPX.SC.Y.0030.120320T2207Z-120321T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 607 PM EDT TUE MAR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ARNOTT HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
083 WHUS73 KAPX 210201 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1001 PM EDT TUE MAR 20 2012 LMZ345-346-210315- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-120321T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1001 PM EDT TUE MAR 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 4:21 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 20, 4:21 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EDT TUE MAR 20 2012 .SYNOPSIS... HIGH PRESSURE OVER THE ATLANTIC COAST...WILL CONTINUE TO FORCE WARM AIR INTO THE GREAT LAKES DURING THE NEXT FEW DAYS. THIS PATTERN WILL RESULT IN CONTINUED RECORD BREAKING WARMTH ACROSS NORTHERN MICHIGAN INTO MIDWEEK. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM THURSDAY INTO THE WEEKEND AS AN AREA OF UPPER LEVEL LOW PRESSURE TRACKS FROM THE SOUTHERN PLAINS...INTO THE GREAT LAKES. THE LOW WILL INITIATE A BIT OF A COOLING TREND ACROSS THE STATE LATE IN THE WEEK...WITH HIGH TEMPERATURES RETREATING INTO THE 50S BY THE WEEKEND. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 421 PM EDT TUE MAR 20 2012 A FANTASTIC DAY TO WELCOME SPRING! ALL-TIME MARCH RECORD HIGHS HAVE BEEN BROKEN AGAIN IN SPOTS ACROSS THE AREA...ONLY CONTINUING THE TREND THE PAST FEW DAYS. PLEASE SEE OUR LATEST WEB STORY FOR THE SPECIFICS. DESPITE A FEW PESKY ROUNDS OF MID CLOUD...DRIVEN BY WHAT APPEARS TO BE A 700-650MB STANDING WAVE OVERTOPPED BY A RATHER STEEP H7-H5 LAPSE RATE PLUME...STRONG SOUTHERLY FLOW REGIME HAS EASILY PUSHED READINGS WELL INTO THE 70S AND LOWER HALF OF THE 80S ACROSS NORTHERN LOWER...WITH EVEN KINROSS (CIU) PUSHING 80 DEGREES NORTH OF THE BRIDGE AS OF 19Z! TO PUT THINGS INTO PERSPECTIVE...THESE READINGS TODAY ARE TYPICAL OF OUR MAX AVERAGE HIGHS IN LATE JULY. JUST INCREDIBLE! HEADING INTO TONIGHT AND WEDNESDAY...NOT A WHOLE LOT OF CHANGE EXPECTED TO THE GOING PATTERN...WITH BROAD UPPER RIDGING OVER THE EASTERN HALF OF THE CONUS SLOWLY GETTING PINCHED EASTWARD AS IMPRESSIVE CLOSED UPPER LOW SPINS OVER THE SOUTHERN PLAINS. ALL THE WHILE...A FAIRLY WEAK SURFACE-850MB FRONTAL BOUNDARY CURRENTLY LAID OUT OVER THE UPPER MIDWEST WILL FOLD SOUTHEAST WITH TIME IN RESPONSE TO THE PASSAGE OF WEAK NORTHERN STREAM WAVE INTO ONTARIO BY WEDNESDAY AFTERNOON. DEEP SOUTHWEST FLOW REGIME WILL KEEP TEMPS VERY MILD OVERNIGHT...WITH HIGHS LOOKING TO POTENTIALLY BE THE WARMEST OF THE ENTIRE PERIOD COME WEDNESDAY AFTERNOON AS CORE OF VERY WARM AIR (H8 TEMPS AROUND +14C) CROSSES OVERHEAD. STILL ON THE LOOKOUT FOR THE VERY SMALL POTENTIAL OF A ROGUE SHOWER/STORM TO FIRE ACROSS LAKE MICHIGAN OVERNIGHT AS LOW LEVEL JET AXIS AGAIN RAMPS UP...AND H8 MOISTURE PLUME FOLDS BACK INTO THE REGION. HOWEVER...LOSS OF STEEPER LAPSE RATES ALOFT COMBINED WITH PERSISTENT CAPPING AROUND 800MB DOES LITTLE TO INCREASE CONFIDENCE...AND PREFER TO RUN WITH A DRY FORECAST AT THIS POINT. WILL ALSO NEED TO WATCH FOR LAKE STRATUS POSSIBLY SPILLING INLAND INTO EASTERN UPPER. VISIBLE SATELLITE PICS SHOW SOME BLOSSOMING LAKE STRATUS THIS AFTERNOON SLOWLY ADVECTING WESTWARD ON MEAN SOUTHEAST FLOW...AND CAN FORESEE THIS STUFF FILLING IN FOR A TIME ALONG/NORTH OF THE STRAITS LATER TONIGHT. OTHERWISE... THE BIG STORY WILL BE WARMTH...WITH HIGHS LIKELY TO CLIMB ANOTHER 1-3 DEGREES ABOVE TODAY'S READINGS. THE MET GUIDANCE FOR TVC IS DOWNRIGHT IMPRESSIVE AT 89F...BUT FEEL IT IS LIKELY A COUPLE OF DEGREES TOO WARM (STILL SOMETHING TO WATCH THOUGH). AFOREMENTIONED FRONTAL BOUNDARY FOLDING IN FROM THE NORTH MAY PROVE SUFFICIENT TO LIGHT OFF A COUPLE SHOWERS OR STORMS OVER MAINLY CHIPPEWA COUNTY LATE IN THE DAY...WITH A BETTER CHANCE HOLDING OFF UNTIL LATER WEDNESDAY NIGHT. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 421 PM EDT TUE MAR 20 2012 BALANCED AND SLOW MOVING FOUR WAVE HEMISPHERIC PATTERN IN PLACE RESPONSIBLE FOR THE PERSISTENT WARM WEATHER ACROSS THE GREAT LAKES REGION. MEAN TROUGHING ACROSS WESTERN NORTH AMERICA FUELING UNSETTLED WEATHER OVER THE NATION'S MIDSECTION...AND STRONG RIDGING ACROSS THE EAST. WESTERN TROUGH HAS SPLIT INTO TWO BRANCHES WITH A CLOSED LOW FORMING IN THE SOUTHERN BRANCH. THIS CLOSED LOW IS EXPECTED TO GET KICKED NORTHEAST BY THE END OF THIS WEEK AS ANOTHER TROUGH APPROACHES THE WEST COAST...AND WILL BE A FEATURE OF INTEREST THROUGH THIS WEEKEND AS IT MEANDERS ACROSS THE GREAT LAKES/OHIO VALLEY. HEIGHTS EXPECTED TO RISE AGAIN ACROSS MICHIGAN FOR EARLY NEXT WEEK AS THE LARGE SCALE PATTERN SHOWS LITTLE INCLINATION OF CHANGING. WEDNESDAY NIGHT FINDS UPPER LOW CREEPING INTO THE CENTRAL PLAINS... WHILE A COLD FRONT ASSOCIATED WITH A NORTHERN BRANCH JET STREAK TRIES TO "FOLD" ACROSS THE UPPER PENINSULA. LOW LEVEL THETA-E RIDGE INTERACTING WITH CONFLUENT FLOW WILL ALLOW FOR SOME FRONTOGENETIC FORCING/MOISTURE CONVERGENCE ALONG BOUNDARY. MAY BE ENOUGH TO KICK OFF SOME SCATTERED CONVECTION ACROSS EASTERN UPPER/TIP OF THE MITT COUNTIES WEDNESDAY NIGHT...USED A TEMPERED DOWN VERSION OF THE SREF AND HPC PROBABILISTIC QPF FOR THE POP DISTRIBUTION. BOUNDARY FORECAST TO SINK SOUTH ACROSS NORTHERN LOWER THURSDAY...LOOKS LIKE THERE MAY BE MORE CLOUD COVER AND MAYBE SOME LIGHT RAIN SHOWERS FARTHER BEHIND THE BOUNDARY ACROSS EASTERN UPPER/TIP OF THE MITT THURSDAY...WHILE FARTHER SOUTH THINNER CLOUD COVER SHOULD ALLOW FOR BETTER HEATING/MIXING. THIS COULD GENERATE ENOUGH INSTABILITY TO POP SOME AFTERNOON SHOWERS/STORMS...PROBABLY WORTH A LOW POP AT THIS POINT. HIGH TEMPERATURES WILL BE TRICKY GIVEN POSSIBILITY OF A HEATING GRADIENT SETTING UP FROM NORTH-SOUTH...THINK HIGHS ACROSS EASTERN UPPER WILL BE IN THE LOWER-MID 60S (POSSIBLY ONLY 50S IF CLOUD COVER IS PRETTY OBSTINATE). STILL A POTENTIAL RECORD HIGH AT ANJ (57/1987)...WHILE EXPECTING MORE 70S ACROSS NORTHERN LOWER WHICH WILL PUT A FEW MORE RECORD HIGHS IN JEOPARDY OF GETTING BLITZED (PLN 61/1987...TVC 74/1938...GLR 60/1987...HTL 77/1938). FORECAST AREA WILL BE COMING INCREASINGLY UNDER THE INFLUENCE OF THE NORTHEASTWARD ADVANCING SOUTHERN BRANCH LOW HEADING INTO FRIDAY. THIS WILL LEAD TO INCREASING RAIN CHANCES AND SUBSEQUENTLY COOLER TEMPERATURES DUE TO THE PRECIPITATION AND CLOUD COVER (THOUGH STILL QUITE A BIT ABOVE NORMAL...15-20 DEGREES ABOVE AVERAGE). EXTENDED FORECAST (SATURDAY THROUGH TUESDAY)...COOL DOWN CONTINUES INTO THE WEEKEND AS UPPER LOW DRIFTS ACROSS THE OHIO VALLEY AND UPPER LAKES LOOKING AT A PERIOD OF COOLER EAST/NORTHEAST LOW LEVEL FLOW. PRECIPITATION CURRENTLY EXPECTED TO WIND DOWN AS SATURDAY PROGRESSES...WITH DRY WEATHER EXPECTED FOR THE LATTER HALF OF THE WEEKEND. DESPITE THE COOLER AIR MOVING INTO THE STATE... TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE AVERAGE. AS THE LOW HEADS TOWARD THE MID ATLANTIC COAST...NORTHERN BRANCH ENERGY SWEEPS ACROSS NORTHERN ONTARIO AND NUDGES ANOTHER COLD FRONT TOWARD THE STATE SUNDAY. SOME UNCERTAINTY AS TO HOW MUCH COOL AIR SPILLS INTO MICHIGAN (WILL DEPEND ON SHORT WAVE AMPLITUDE)...BUT SURFACE RIDGING DOES LOOK TO BUILD INTO MICHIGAN FOR MONDAY. SO ALTHOUGH UPPER LEVEL RIDGE MOVES BACK INTO THE UPPER GREAT LAKES BY TUESDAY...WON'T SEE A SUBSTANTIAL PUSH OF WARMER AIR UNTIL THE SURFACE HIGH GIVES WAY LATER MONDAY INTO TUESDAY (WHICH MAY ALSO LEAD INTO THE NEXT CHANCE FOR RAINFALL ACROSS THE UPPER LAKES). NO RETURN TO MORE TYPICAL MARCH TEMPERATURES IS IN SIGHT INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 136 PM EDT TUE MAR 20 2012 VFR CONDITIONS EXPECTED AT THE TERMINAL SITES THROUGH MUCH OF THE TAF PERIOD...WITH PERHAPS A LITTLE FOG AROUND APN/PLN LATE TONIGHT THANKS TO THE INFLUENCE OF THE LAKE MARINE LAYER COMING ONSHORE. GUSTY WINDS THROUGH THE AFTERNOON WILL BECOME LIGHT THIS EVENING AS MIXING CEASES...WITH LOW LEVEL WIND SHEAR AN ISSUE AT ALL TERMINAL SITES. WILL NEED TO WATCH THE SMALL POTENTIAL FOR LAKE STRATUS TO COME INLAND AROUND APN AFTER SUNSET...BUT THIS IS A LOW PROBABILITY OUTCOME. OTHERWISE...SKIES WILL REMAIN MAINLY CLEAR THROUGH MIDDAY TOMORROW...WITH SOME INCREASE IN WINDS UP TO 10 KNOTS EXPECTED THROUGH THE END OF THE TAF PERIOD. && .MARINE... ISSUED AT 421 PM EDT TUE MAR 20 2012 RESIDUAL GUSTINESS ACROSS PARTS OF THE NEARSHORE WATERS...MAINLY SOUTH OF GRAND TRAVERSE LIGHT WHERE COASTAL CONVERGENCE IS COMING INTO PLAY...WILL ABATE THROUGH THE EVENING...WITH WINDS MAINLY UNDER 10 KNOTS EXPECTED OVERNIGHT. SOME GUSTINESS MAY REAPPEAR IN THOSE SAME AREAS ON WEDNESDAY...THOUGH CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. ELSEWHERE...LAKE STABILITY WILL HELP KEEP WINDS FAIRLY LIGHT...UNDER 15 KNOTS. LOOKING FARTHER AHEAD... WINDS/WAVES SHOULD REMAIN ON THE LOW SIDE THROUGH THE WEEKEND AS UPPER LEVEL LOW PRESSURE MEANDERS OVERHEAD...BEFORE HIGH PRESSURE ARRIVES LATER INTO THE WEEKEND. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...LAWRENCE SYNOPSIS...LOCKER SHORT TERM...LAWRENCE LONG TERM....JPB AVIATION...LAWRENCE MARINE...LAWRENCE &&
Hazardous weather outlook, Mar 20, 4:33 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EDT TUE MAR 20 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 433 PM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THE COMBINATION OF GUSTY WINDS...VERY WARM TEMPERATURES...AND LOWERING HUMIDITY LEVELS WILL LEAD TO ELEVATED FIRE DANGER THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE DANGER WILL AGAIN BE FOUND WEDNESDAY AFTERNOON DUE TO GUSTY WINDS AND WARM TEMPERATURES. THERE IS A CHANCE FOR NON-SEVERE THUNDERSTORMS WEDNESDAY NIGHT ACROSS EASTERN UPPER MICHIGAN AND THE TIP OF THE MITT COUNTIES... AND ACROSS NORTHERN LOWER THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JPB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.